Early repolarization pattern with oral liquid nicotine.
Abstract
While most sudden cardiac deaths are due to structural heart disease or cardiac ischemia, intoxications are rather rare and often unrecognized. Here we present a case of a 35-year-old patient who trickled cumulative 60 mg of the pure nicotine liquid. This led to cardiac arrest and ventricular fibrillation. After defibrillation the ECG showed pronounced early repolarization pattern with an AV block I°.
Analysis
AI-generated · verify against the original paper
Generated Nov 17, 2025ResultsWhat the authors found
- The patient exhibited a pronounced early repolarization pattern on ECG after defibrillation.
- An AV block I° was observed alongside the early repolarization pattern.
- Nicotine intoxication resulted in ventricular fibrillation and cardiac arrest.
LimitationsWhere the findings need caution
- The study is based on a single case report, limiting generalizability.
- No long-term follow-up data is provided for the patient.
MethodologyHow the work was done
Case report of a 35-year-old patient who ingested 60 mg of pure nicotine liquid, leading to cardiac arrest and ventricular fibrillation. ECG findings were analyzed post-defibrillation.
SignificanceWhy the work matters
This case highlights the potential cardiac risks of nicotine intoxication, particularly in young adults, and underscores the importance of recognizing ECG changes associated with nicotine toxicity.
Technical contributionsWhat the work introduces
Demonstrates the association between nicotine intoxication and specific ECG abnormalities, including early repolarization and AV block.
NoveltyHow it differs from prior work
This is the first reported case linking oral liquid nicotine ingestion to an early repolarization pattern and AV block I° following cardiac arrest.
Future workQuestions that remain
- Conduct larger cohort studies to assess the prevalence of ECG changes in nicotine intoxication.
- Investigate the mechanisms linking nicotine exposure to early repolarization patterns and arrhythmias.
Discussion 0